Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Can Cymbalta side effects cause cold tingling sensation in chest and upper arms?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
29 year old female that just got over the norovirus and has a history of anxiety and panic attacks. Currently I am eating around 300-400 calories a day due to nausea, feeling faint, and uninterest in food. I take omeprazole nightly. Last night I took 20mg of Cymbalta about 4 hours after taking the omeprazole and around 5 hours after taking the pill was awoken from a sound sleep with a freezing cold tingling sensation in my chest and upper arms. The sensation was radiating from my chest. I sat up and broke into a cold sweat. The symptoms subsided after about 20 minutes. However, it has been happening about every hour since then for the past 12 hours and I have not gotten out of bed all day. Could this be the Cymbalta after a single dose or something else? I have taken Cymbalta in the past and did not experience these sensations. The last time I was on Cymbalta was 6 months ago. I just spoke with my psychiatrist and she has never heard of a side effect like this. She says if I keep taking the pill and this symptom keeps happening I will need to ask a Doctor if there could be anything else that is causing this sensation.
Posted Thu, 6 Feb 2014 in General Health
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer: Explained below. Detailed Answer: Hi XXXXXXX Welcome to Healthcare Magic! I agree with your psychiatrist this kind of adverse effect with Cymbalta is unheard of. I feel that the best way to be sure would be to stop taking Cymbalta for a few days and see if it makes a difference. Since you have taken only one dose, you need not worry about any problems on stopping this drug. Just wait for two to three days and see if the abnormal sensations are gone or not. If it persists after that, then Cymbalta is obviously not the culprit and you can try taking it again. This is the strategy that is followed whenever any patient reports any unusual side effect of a drug. The other thing is that you will obviously not feel comfortable in continuing with Cymbalta while constantly worrying that it is not suiting you. I hope this clears up things for you. Please feel free to ask in case you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor